Alert archive / Missouri / Wind Advisories in 2024

Wind Advisory 2, NWS Kansas City, MO

February 7, 202431 counties in Missouri; 6 counties in Kansas

NWS Kansas City, MO issued this wind advisory at Feb 7, 2024, 12:55 PM CST for 31 counties in Missouri; 6 counties in Kansas. It took effect at Feb 8, 2024, 6:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2024, 12:55 PM CST (18:55 UTC)
In effect from
Feb 8, 2024, 6:00 AM CST
Expired
Feb 8, 2024, 6:00 PM CST
In force
12 hr
Issued by
NWS Kansas City, MO
All 37 counties

Atchison County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO

The radar

The Pleasant Hill radar (KEAX), 77 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 6.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2024-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2024-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2082 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

320 
WWUS73 KEAX 071855
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
1255 PM CST Wed Feb 7 2024

MOZ017-023>025-030>033-038>040-043>046-053-054-080300-
/O.NEW.KEAX.WI.Y.0002.240208T1200Z-240209T0000Z/
Adair-Livingston-Linn MO-Macon-Ray-Carroll-Chariton-Randolph-
Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-Cooper-Bates-Henry-
Including the cities of Kirksville, Chillicothe, Brookfield, 
Marceline, Macon, La Plata, Richmond, Lawson, Carrollton, 
Salisbury, Brunswick, Keytesville, Moberly, Odessa, Higginsville,
Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, 
Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, 
Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, 
and Windsor
1255 PM CST Wed Feb 7 2024

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central, north central, northeast and west 
  central Missouri.

* WHEN...From 6 AM to 6 PM CST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
468 
WWUS73 KEAX 080851
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
251 AM CST Thu Feb 8 2024

MOZ005>008-014>016-022-090000-
/O.EXA.KEAX.WI.Y.0002.240208T1200Z-240209T0000Z/
Harrison-Mercer-Putnam-Schuyler-Daviess-Grundy-Sullivan-Caldwell-
Including the cities of Bethany, Princeton, Mercer, Unionville, 
Lancaster, Queen City, Greentop, Downing, Glenwood, Gallatin, 
Jamesport, Trenton, Milan, Green City, Hamilton, Braymer, Polo, 
and Breckenridge
251 AM CST Thu Feb 8 2024

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST
THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Harrison, Mercer, Putnam, Schuyler, Daviess, Grundy, 
  Sullivan and Caldwell Counties.

* WHEN...From 6 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MOZ017-023>025-030>033-038>040-043>046-053-054-090000-
/O.CON.KEAX.WI.Y.0002.240208T1200Z-240209T0000Z/
Adair-Livingston-Linn MO-Macon-Ray-Carroll-Chariton-Randolph-
Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-Cooper-Bates-Henry-
Including the cities of Kirksville, Chillicothe, Brookfield, 
Marceline, Macon, La Plata, Richmond, Lawson, Carrollton, 
Salisbury, Brunswick, Keytesville, Moberly, Odessa, Higginsville,
Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, 
Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, 
Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, 
and Windsor
251 AM CST Thu Feb 8 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM
CST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of central, north central, northeast and west 
  central Missouri.

* WHEN...From 6 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Kurtz
529 
WWUS73 KEAX 081626
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
1026 AM CST Thu Feb 8 2024

KSZ025-057-060-103>105-MOZ013-020-021-028-029-037-090000-
/O.EXA.KEAX.WI.Y.0002.000000T0000Z-240209T0000Z/
Atchison KS-Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-
De Kalb-Buchanan-Clinton-Platte-Clay-Jackson-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, 
Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, 
Shawnee, Lenexa, Maysville, Stewartsville, Osborn, Union Star, 
Clarksdale, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, 
Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, 
Weston, Gladstone, Liberty, Excelsior Springs, Kearney, 
Kansas City, and Independence
1026 AM CST Thu Feb 8 2024

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of east central and northeast Kansas and 
  northwest and west central Missouri.

* WHEN...From 6 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MOZ005>008-014>017-022>025-030>033-038>040-043>046-053-054-090000-
/O.CON.KEAX.WI.Y.0002.000000T0000Z-240209T0000Z/
Harrison-Mercer-Putnam-Schuyler-Daviess-Grundy-Sullivan-Adair-
Caldwell-Livingston-Linn MO-Macon-Ray-Carroll-Chariton-Randolph-
Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-Cooper-Bates-Henry-
Including the cities of Bethany, Princeton, Mercer, Unionville, 
Lancaster, Queen City, Greentop, Downing, Glenwood, Gallatin, 
Jamesport, Trenton, Milan, Green City, Kirksville, Hamilton, 
Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, 
Macon, La Plata, Richmond, Lawson, Carrollton, Salisbury, 
Brunswick, Keytesville, Moberly, Odessa, Higginsville, Lexington,
Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, 
Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, 
Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor
1026 AM CST Thu Feb 8 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Harrison, Mercer, Putnam, Schuyler, Daviess, Grundy, 
  Sullivan and Caldwell Counties.

* WHEN...From 6 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
009 
WWUS73 KEAX 082337
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
537 PM CST Thu Feb 8 2024

KSZ025-057-060-103>105-MOZ005>008-013>017-020>025-028>033-037>040-
043>046-053-054-090045-
/O.EXP.KEAX.WI.Y.0002.000000T0000Z-240209T0000Z/
Atchison KS-Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-
Harrison-Mercer-Putnam-Schuyler-De Kalb-Daviess-Grundy-Sullivan-
Adair-Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Platte-
Clay-Ray-Carroll-Chariton-Randolph-Jackson-Lafayette-Saline-
Howard-Cass-Johnson MO-Pettis-Cooper-Bates-Henry-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, 
Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, 
Shawnee, Lenexa, Bethany, Princeton, Mercer, Unionville, 
Lancaster, Queen City, Greentop, Downing, Glenwood, Maysville, 
Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, 
Jamesport, Trenton, Milan, Green City, Kirksville, 
St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, 
Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, 
Marceline, Macon, La Plata, Parkville, Platte City, Riverside, 
Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, 
Kearney, Richmond, Lawson, Carrollton, Salisbury, Brunswick, 
Keytesville, Moberly, Kansas City, Independence, Odessa, 
Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, 
New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, 
Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, 
Clinton, and Windsor
537 PM CST Thu Feb 8 2024

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Feb 7, 11:21 AM CST, 1 hour 34 minutes earlier. Its key messages:

  • Well above normal temperatures continue through Friday; near record highs on Thursday.
  • Windy conditions develop through today, with likely (70 to 90%) chance of reaching criteria for a Wind Advisory on Thursday.
Area forecast discussion, Feb 7, 11:21 AM CST, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
1121 AM CST Wed Feb 7 2024

.KEY MESSAGES...

- Well above normal temperatures continue through Friday; near
  record highs on Thursday.

- Windy conditions develop through today, with likely (70 to
  90%) chance of reaching criteria for a Wind Advisory on
  Thursday.

&&

.DISCUSSION...
Issued at 245 AM CST Wed Feb 7 2024

The western trough continues to churn across the Sierra and toward
the Great Basin. Ahead, the amplified upper ridge continues to slide
east across the Southern Plains, positively tilted through the
Ozarks toward the Mid-Mississippi Valley. At the surface, through
08Z, winds remain light and out of the south as broad surface
ridging remains spread across the region. Through sunrise, winds
will increase as the surface gradient increases ahead ahead of the
developing surface trough along the Front Range. By late morning,
gusty south winds will develop, sustained 15 to 20 mph with gusts 25
to 30 through the afternoon. Temperatures will remain well above
normal given the WAA regime, highs will top out around 60 F.

This evening, winds will remain elevated, becoming more southwest as
an open short wave trough ejects east-northeast, off the larger
western H500 trough, across the Sand Hills. With the associated
surface low following suite, expect wind gusts overnight over 30 mph
at times. Forecast soundings through midnight, suggest some mid-
level moisture may be enough for some sprinkles at the surface
across northwestern Missouri, but any precip will need to really
overcome a rather dry column.

Thursday, strong winds will persist through the day as a trailing
H500 short wave trough advances eastward across the northern Plains,
resulting in a rather stout response through the lower levels, with
a nearly stacked surface to H850 to H500 open trough. Through
sunrise, the H850 southwesterly jet will be near 50kts, sustaining
through midday, where Bufkit soundings suggest deep mixing, tapping
in to the LLJ. Sustained winds will easily approach 25 to 30 mph and
gusts will be capable of reaching 45 mph. A Wind Advisory will
likely (70 to 90%) be needed. Will hold off until more details fall
out of where the strongest winds will develop. Temperatures will be
their warmest for the week, easily topping out in the mid to high
60s, coming close to record highs. Additionally, enough moisture may
traverse the region, combined with sufficient lift for some light
rain through the afternoon in central and eastern Missouri.

Friday, shallow ridging will develop as the last remnants of the
western trough finally churn east across the Rockies. With an
additional open short wave to the north, dropping south across the
Northern Plains, a cold front will drop south-southeast across the
region. Temperatures will respond accordingly, with 60s for highs
south of the boundary and mid 50s to the north. More seasonable
temperatures will follow as troughing intensifies across the Rockies
and drives southeast into the Southern Plains Saturday into Sunday.
Deterministic mid to long range solutions continue the southerly
track of the H500 short wave, across the Ouachitas through Sunday
night. The NBM continues to hold on to lower PoPs to the north,
along the Ozark Plateau Sunday AFternoon into Monday. Rain will be
primary precip type, but overnight into Monday, a rain/snow mix
cannot be ruled out. Any precip will be very light and if this
southerly track continues, most the area will probably be dry.

Mild and dry conditions will usher in next week as shallow ridging
sets up. Highs will be in the upper 40s to lower 50s Monday through
Wednesday.

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1120 AM CST Wed Feb 7 2024

Expect to see southerly winds gradually increasing through the
forecast period with highest gusts expected for late in the TAF
period. Could see some brief lower ceilings Thursday morning,
but in general this should be short lived with the main focus on
the winds.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...None.
KS...None.

&&

DISCUSSION...Kurtz
AVIATION...HB
Hazardous weather outlook, Feb 7, 4:42 AM CST, 8 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
442 AM CST Wed Feb 7 2024

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-081045-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
442 AM CST Wed Feb 7 2024

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 No hazardous weather is expected at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

 Wind gusts near 45 mph are expected Thursday.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

Nearby

Wind Advisories in Missouri, 2024Wind Advisories in Kansas, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.